| Model Number |
376296 |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A passeo-18 peripheral balloon catheter was selected for treatment of the peroneal artery.After placement of the device inside the body, the balloon could not be inflated.Another balloon was used to finish the procedure.
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a fine jet of water emerging from the distal end of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a small pinhole direct distal to the distal x-ray marker.In close vicinity of the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the product was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the product was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy.